Alert archive / California / Wind Advisories in 2024

Wind Advisory 7, NWS Las Vegas, NV

February 7, 2024San Bernardino County, California; Clark County, Nevada

NWS Las Vegas, NV issued this wind advisory at Feb 7, 2024, 11:26 AM PST for San Bernardino County, California; Clark County, Nevada. It took effect at Feb 8, 2024, 4:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2024, 11:26 AM PST (19:26 UTC)
In effect from
Feb 8, 2024, 4:00 AM PST
Expired
Feb 8, 2024, 2:00 PM PST
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 67 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2024-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2024-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

774 
WWUS75 KVEF 071926
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1126 AM PST Wed Feb 7 2024

AZZ003-CAZ523>525-NVZ022-081200-
/O.NEW.KVEF.WI.Y.0007.240208T1200Z-240208T2200Z/
Northwest Deserts-Western Mojave Desert-Eastern Mojave Desert-
Morongo Basin-Southern Clark County-
Including the cities of Daggett, Fort Irwin, Barstow, Dolan
Springs, Twentynine Palms, Mitchell Caverns, Mountain Pass,
Yucca, Baker, Wikieup, Morongo Valley, Yucca Valley, Golden
Valley, Cal-Nev-Ari, Searchlight, Valentine, Primm, and Kingman
1126 AM PST Wed Feb 7 2024 /1226 PM MST Wed Feb 7 2024/

...WIND ADVISORY IN EFFECT FROM 4 AM PST /5 AM MST/ TO 2 PM PST /3 
PM MST/ THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Arizona, Northwest Deserts. In California, Eastern 
  Mojave Desert, Morongo Basin, and Western Mojave Desert. In 
  Nevada, Southern Clark County.

* WHEN...From 4 AM PST /5 AM MST/ to 2 PM PST /3 PM MST/ Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
1 follow-up statement
394 
WWUS75 KVEF 081151
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
351 AM PST Thu Feb 8 2024

AZZ003-CAZ523>525-NVZ022-082200-
/O.CON.KVEF.WI.Y.0007.240208T1200Z-240208T2200Z/
Northwest Deserts-Western Mojave Desert-Eastern Mojave Desert-
Morongo Basin-Southern Clark County-
Including the cities of Searchlight, Barstow, Valentine, Mitchell
Caverns, Yucca, Twentynine Palms, Kingman, Primm, Morongo Valley,
Dolan Springs, Golden Valley, Cal-Nev-Ari, Fort Irwin, Daggett,
Baker, Wikieup, Yucca Valley, and Mountain Pass
351 AM PST Thu Feb 8 2024 /451 AM MST Thu Feb 8 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST /3 PM MST/ THIS 
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Arizona, Northwest Deserts. In California, Eastern 
  Mojave Desert, Morongo Basin, and Western Mojave Desert. In 
  Nevada, Southern Clark County.

* WHEN...Until 2 PM PST /3 PM MST/ this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

VJM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 7, 3:20 AM PST, 8 hours 6 minutes earlier.

Area forecast discussion, Feb 7, 3:20 AM PST, 8 hours 6 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
320 AM PST Wed Feb 7 2024

.SYNOPSIS...Cool and unsettled weather will continue across the
region through Friday. Several inches of new snow accumulation will
occur today as one system slowly exits the area. Another round of
heavy snow will occur above 5000 feet late tonight through Thursday
with the next system. It will also become breezy to windy across the
Mojave Desert and northwest Arizona. A drying trend is expected for
Sunday into early week.

&&

.SHORT TERM...through Friday night.

This very active pattern will persist through Friday before we
finally see conditions improve this weekend.

First order of business is that we continue to deal with this very
slow moving trough. Radar continues to show scattered to widespread
showers over southeast Nevada, the Mojave Desert and northwest
Arizona. Snow rates should start tapering off after 1 am, so will
allow the Winter Storm Warning to expire on schedule. Based on the
cooling cloud tops, heavier rain did flare up over Death Valley NP
late in the evening prompting the need for a flood advisory with a
few inches of water over some of the roads. Showers will eventually
become more isolated to scattered as the day wears on as the trough
axis pushes east across Arizona.

Second order of business is the next potent little trough dropping
in across the area tonight into Thursday. Guidance supports another
round of heavy snow for elevations above 5 kft in southern Nevada
and northwest Arizona. Will be issuing new Winter Storm Warnings and
a Winter Weather Advisory for the area starting late this evening
and running through Thursday afternoon. It will also become breezy
to windy across the Mojave Desert and northwest Arizona tonight into
Thursday.

A final shortwave trough, and the coldest drops in from the north
Friday but looks to lack significant moisture for nothing more than
light rain and snow showers. Snow level likely will range between
3500 and 4000 feet.

.LONG TERM...Saturday through next Tuesday.

A low pressure system is forecast to be exiting the area on Saturday
with the latest NBM forecast scaling back precipitation chances from
what had been in the previous forecast. Along with the decreasing
chances for showers, precipitation amounts are forecast to be light.
A cold front is forecast to pass south through the area on Saturday
bringing breezy north winds to the area with windy conditions along
portions of the Colorado River Valley.

High pressure then is forecast to settle over the region in the
Sunday through Tuesday period bringing dry conditions and some
warming to the area. Even with the slight warming, temperatures are
forecast to remain below normal.

&&

.AVIATION...For Harry Reid...Scattered pop-up showers will
come and go throughout out the day. Confidence remains low in the
overall details and timing of the showers in the valley. However, am
not anticipating as impactful aviation weather with these showers as
what occurred yesterday's rain. Next incoming system will bring a
better shot of showers and lowering CIGS to the valley late tonight
into Thursday morning. Gusty south to southwest winds expected with
speeds of 10-15kts with gusts up to 25kts.

For the rest of southern Nevada, northwest Arizona and southeast
California...Scattered light rain and mountain snow showers will
continue across much of the region today. Next incoming system will
bring another shot of widespread rain and snow showers to the area
tonight through Thursday. Mountains will likely remain obscured for
much of the period. Gusty west winds will develop across the western
Mojave Desert around KDAG with gusts up to 35 kts. Those stronger
gusts will stretch east into northwest Arizona as well.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM...Pierce
LONG TERM...Salmen
AVIATION...Pierce

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 1:03 AM PSTWinter Storm WarningVEFMohave39 hr
Feb 6, 10:38 PM PSTAreal Flood AdvisoryVEFInyo9 hr
Feb 7, 1:03 AM PSTWinter Weather AdvisoryVEFSan Bernardino39 hr

Nearby

Wind Advisories in California, 2024Wind Advisories in Nevada, 2024Wind Advisories in Arizona, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.